Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 2, NWS Tampa Bay, FL

January 9, 2011

NWS Tampa Bay, FL issued this small craft advisory at Jan 9, 2011, 4:22 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2011, 4:22 PM EST (21:22 UTC)
Expired
Jan 10, 2011, 7:10 PM EST
In force
27 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WHUS72 KTBW 092122
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
422 PM EST SUN JAN 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST MONDAY...

.A TIGHT PRESSURE GRADIENT AROUND A LOW PRESSURE STORM SYSTEM
MOVING OVER THE NORTHERN GULF OF MEXICO WILL KEEP BREEZY WINDS AND
ELEVATED SEAS OVER NORTHERN OFFSHORE WATERS.

GMZ870-873-110300-
/O.NEW.KTBW.SC.Y.0002.110109T2122Z-110111T0300Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
422 PM EST SUN JAN 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST MONDAY.


* WINDS AND WAVES: AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE
  NORTH CENTRAL GULF TONIGHT THEN THROUGH THE DEEP SOUTH. BREEZY
  AND GUSTY WINDS WILL CREATE BUILDING SEAS IN THE 5 TO 7 FEET
  RANGE OFFSHORE THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
450 
WHUS72 KTBW 100836
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
336 AM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

.A TIGHT PRESSURE GRADIENT AROUND A LOW PRESSURE STORM SYSTEM
MOVING OVER THE NORTHERN GULF OF MEXICO WILL KEEP BREEZY WINDS
AND ELEVATED SEAS OVER NORTHERN WATERS TODAY.

GMZ850-853-110300-
/O.EXA.KTBW.SC.Y.0002.000000T0000Z-110111T0300Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
336 AM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS AND WAVES: AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE
  NORTH CENTRAL GULF TODAY AND INTO NORTHERN FLORIDA THIS EVENING.
  GUSTY WINDS WILL CREATE BUILDING SEAS IN THE 4 TO 6 FEET RANGE
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ870-873-110300-
/O.CON.KTBW.SC.Y.0002.000000T0000Z-110111T0300Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
336 AM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS AND WAVES: AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE
  NORTH CENTRAL GULF TODAY AND INTO NORTHERN FLORIDA THIS EVENING.
  GUSTY WINDS WILL CREATE BUILDING SEAS IN THE 6 TO 8 FEET RANGE
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
768 
WHUS72 KTBW 110010
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
710 PM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IS CANCELED...

.WEAKENING LOW PRESSURE IN THE NORTHERN GULF HAS REDUCED THE
PRESSURE GRADIENT AND ALLOWED WINDS AND SEAS TO DIMINISH QUICKLY
THIS EVENING.

GMZ850-853-870-873-110115-
/O.CAN.KTBW.SC.Y.0002.000000T0000Z-110111T0300Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
710 PM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELED
THE SMALL CRAFT ADVISORY. 

WINDS AND SEAS HAVE QUICKLY SUBSIDED AND FALLEN BELOW SMALL CRAFT
ADVISORY CRITERIA. ELEVATED SEAS OF 3 TO 5 FEET WILL REMAIN
POSSIBLE WELL OFFSHORE FOR THE REMAINDER OF TONIGHT.

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 2:00 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 9, 2:00 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
200 PM EST SUN JAN 9 2011

.SHORT TERM (TONIGHT-TUESDAY)...
MID/UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE LOW PRESSURE
SYSTEM WILL MOVE ACROSS THE SOUTHERN U.S. AND OUT INTO THE WESTERN
ATLANTIC DURING THE PERIOD. THE WAVE WILL WEAKEN AND FLATTEN OUT
AS IT APPROACHES THE U.S. EAST COAST WITH THE ASSOCIATED COOL
FRONT ALSO WEAKENING AND SLOWING DOWN SOME AS IT MOVES INTO THE
AREA MONDAY NIGHT AND TUESDAY.

FOR TONIGHT WINDS WILL VEER TO SOUTHEAST WITH MOISTURE CONTINUING
TO GRADUALLY INCREASE LEADING TO SOME CLOUDS AND PATCHY FOG.
OVERNIGHT LOWS WILL RANGE FROM THE MID 40S TO MID 50S WITH LOWS
LIKELY OCCURRING DURING THE EARLY MORNING HOURS THEN RISING SOME
TOWARD DAWN AS THE SOUTHEAST FLOW INCREASES.

ON MONDAY THE FLOW WILL SHIFT TO SOUTH WITH MOISTURE STREAMING
NORTHWARD. CLOUDS AND SOME SHOWERS WILL MOVE INTO THE AREA WITH
THE BEST CHANCES ACROSS THE NATURE COAST CLOSEST TO THE UPPER
LEVEL DYNAMICS AND FRONT. TEMPERATURES WILL BE NEAR TO A COUPLE OF
DEGREES ABOVE NORMAL IN THE UPPER 60S TO UPPER 70S.

MONDAY NIGHT INTO TUESDAY THE BEST DYNAMICS AND LIFT WILL QUICKLY
EXIT INTO THE ATLANTIC WITH THE SURFACE LOW MOVING ACROSS NORTH
FLORIDA. THE TRAILING COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL
MOVE SLOWLY THROUGH THE FORECAST AREA REACHING THE NATURE COAST
LATE MONDAY NIGHT AND THE SOUTHERN ZONES LATE TUESDAY AFTERNOON.
MOISTURE AND LIFT WILL BE LIMITED SO NOT EXPECTED MUCH MORE THAN
SOME CLOUDS AND A FEW LIGHT SHOWERS/SPRINKLES AHEAD OF AND ALONG
THE BOUNDARY. TEMPERATURES WILL REMAIN NEAR TO A FEW DEGREES ABOVE
NORMAL MONDAY NIGHT AND TUESDAY.

.LONG TERM (TUESDAY NIGHT-SUNDAY)...
COOLER AND DRIER HIGH PRESSURE WILL BEGIN BUILDING INTO THE AREA
TUESDAY NIGHT AND CONTINUE ACROSS THE AREA THROUGH THURSDAY AS THE
HIGH PRESSURE CENTER SETTLES SOUTHEAST INTO THE TN VALLEY REGION.
AN UPPER TROUGH WILL MOVE OVER THE AREA THURSDAY NIGHT AS SFC
RIDGING CONTINUES ACROSS THE AREA. ANOTHER SHOT OF COOLER AND
DRIER AIR WILL MOVE INTO THE AREA AS THE HIGH CENTER SHIFTS EAST
FRIDAY AND SATURDAY TO OVER THE ATLANTIC. TEMPERATURES WILL BEGIN
NEAR TO ABOVE NORMAL TUESDAY NIGHT AND THEN FALL BELOW NORMAL FOR
WEDNESDAY THROUGH SATURDAY.

&&

.AVIATION...
NE/E WINDS WILL VEER TO A MORE SE FLOW BY MONDAY WITH INCREASING
CLOUD COVER AHEAD OF AN APPROACHING FRONTAL BOUNDARY. CONDITIONS ARE
EXPECTED TO REMAIN VFR THROUGH LATE IN THE EVENING. CIGS THEN DROP
TO AROUND MVFR WITH SOME VCSH AROUND TPA...PIE AND SRQ BY MONDAY
MORNING AND THROUGH THE AFTERNOON HOURS.

&&

.MARINE...
BREEZY SOUTHEAST FLOW TONIGHT WILL SHIFT TO SOUTHERLY ON MONDAY
POSSIBLY REACHING ADVISORY CRITERIA OVER THE OFFSHORE WATERS.
WINDS AND SEAS WILL DIMINISH SOME MONDAY NIGHT AND TUESDAY AS THE
STORM SYSTEM QUICKLY WEAKENS AND THE BOUNDARY MOVES INTO AND
ACROSS THE WATERS. NORTH TO NORTHEAST WINDS WILL INCREASE ONCE
AGAIN DURING MIDWEEK AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXPECTED THROUGH TUESDAY THEN AS MORE
COOL DRY AIR RETURNS DURING MIDWEEK WE COULD SEE RELATIVE HUMIDITY
VALUES FALL BELOW CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  54  72  60  72 /  10  30  20  10
FMY  55  77  62  78 /  10  20  20  10
GIF  50  75  59  76 /  10  30  20  10
SRQ  53  74  60  71 /  10  30  20  10
BKV  49  73  56  72 /  10  40  20  10
SPG  56  71  61  71 /  10  30  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM...24/COLSON
AVIATION...22/REYNES
Hazardous weather outlook, Jan 9, 5:12 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 AM EST SUN JAN 9 2011

FLZ039-042-043-048>052-055>057-060>062-065-091600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
512 AM EST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
WINDS WILL VEER INTO THE EAST TODAY AS SURFACE HIGH PRESSURE
OVER THE SOUTHEASTERN STATES SHIFTS EAST AS AN AREA OF LOW
PRESSURE APPROACHES FROM THE WEST. A TIGHTENING PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL RESULT IN WINDS AND SEAS INCREASING
INTO THE EXERCISE CAUTION RANGE OVER THE OFFSHORE GULF WATERS
FROM ENGLEWOOD NORTH TO SUWANNEE RIVER DURING THE AFTERNOON.
DURING TONIGHT WIND AND SEAS WILL INCREASE FURTHER AS THEY VEER
INTO THE SOUTHEAST AND SOUTH WITH ANOTHER ROUND OF SMALL CRAFT
CONDITIONS A GOOD BET AS LOW PRESSURE MOVES ACROSS THE NORTH
CENTRAL GULF OVERNIGHT AND THEN ACROSS THE NORTHERN PENINSULA
DURING MONDAY AND MONDAY NIGHT. THESE INCREASING WINDS AND SEAS
WILL PRODUCE HAZARDOUS BOATING CONDITIONS.

...FIRE WEATHER IMPACT...
MAY SEE POCKETS OF HUMIDITY VALUES CLOSE TO 35 PERCENT OVER INLAND
LOCATIONS THIS AFTERNOON...BUT WINDS VEERING INTO THE EAST DURING
THE AFTERNOON SHOULD KEEP HUMIDITY VALUES JUST ABOVE CRITICAL
LEVELS WITH NO RED FLAG CONDITIONS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL REMAIN ELEVATED OVER THE GULF WATERS THROUGH
MID WEEK AS A COLD FRONT MOVES SOUTH THROUGH THE WATERS AND STRONG
SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.